MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CELSIUS ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC CELSIUS ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Model Number D6TCBL252RT
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Note: the date of event is unknown, as such, the event date has been populated with 1/1/2021.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a celsius¿ electrophysiology catheter and a foreign material issue occurred.It was reported that the catheter tip, had a strange bulge.It looks like the typical glue, but much more.This was discovered prior to use.The location of the foreign material is between 2nd and 3rd pole from the distal end of the catheter.The damage did not result in wires being exposed or any lifted or sharp rings.The catheter was changed and the procedure was successfully completed with no patient consequence.
 
Additional Manufacturer Narrative
On (b)(6)2021, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a celsius¿ electrophysiology catheter and a foreign material issue occurred.It was reported that the catheter tip, had a strange bulge.It looks like the typical glue, but much more.This was discovered prior to use.The location of the foreign material is between 2nd and 3rd pole from the distal end of the catheter.Device evaluation details: the product was returned to biosense webster inc.(bwi) for evaluation.Bwi conducted a general inspection through the visual inspection.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the celsius¿ electrophysiology catheter.A manufacturing record evaluation was performed and no internal action related to the complaint was found during the review.The instructions for use contain the following warning stated in the instruction for use (ifu): do not use the catheter if the small vent area at the connector end of the handpiece is clogged, since air may be forced into the catheter lumen and into the bloodstream although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of bwi¿s quality process all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
CELSIUS ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
MDR Report Key12038368
Report Number2029046-2021-00965
Device Sequence Number14480735
Product Code LPB
UDI-Device Identifier10846835004649
UDI-Public10846835004649
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P950005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2023
Device Model NumberD6TCBL252RT
Device Catalogue NumberD6TCBL252RT
Device Lot Number30390852M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer07/20/2021
08/05/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date07/27/2021
08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1